MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0 x 200, 135cm mustang balloon catheter was used, however ruptured at nominal pressure.The procedure was completed with a different device.There were no patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b3) date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr: a mustang 6 x 20, 22atm, 135cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 33mm distal of the proximal markerband and extending approximately 41mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per mustang specification the rated burst pressure for this device is 22 atmospheres.A visual and microscopic examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and microscopic examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11909459
Report Number2134265-2021-07021
Device Sequence Number3401940
Product Code LIT
UDI-Device Identifier08714729793380
UDI-Public08714729793380
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0026727821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1